Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 13, NWS Des Moines, IA

September 15, 201638 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Sep 15, 2016, 3:35 PM CDT for 38 counties in Iowa. It took effect at Sep 15, 2016, 5:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2016, 3:35 PM CDT (20:35 UTC)
In effect from
Sep 15, 2016, 5:00 PM CDT
Expired
Sep 16, 2016, 4:10 AM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 38 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Pocahontas County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 5 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

020 
WGUS63 KDMX 152035
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT THU SEP 15 2016

...HEAVY RAINFALL POSSIBLE THIS EVENING ACROSS PORTIONS OF WESTERN
AND NORTHWEST IOWA...

.CONVECTIVE COVERAGE WILL CONTINUE TO INCREASE THROUGH THE
AFTERNOON AND EVENING HOURS...COUPLED WITH SLOW PROGRESSION. AS A
RESULT...AREAS OF WESTERN AND NORTH WEST IOWA MAY SEE LOCAL HEAVY
RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE...POSSIBLY RESULTING IN
LOCALIZED FLASH FLOODING..

IAZ023-024-033>035-044>046-057-160445-
/O.NEW.KDMX.FF.A.0013.160915T2200Z-160916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA
335 PM CDT THU SEP 15 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL 
  IOWA...HUMBOLDT. IN NORTHWEST IOWA...POCAHONTAS. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE 
  AND SAC. 

* THROUGH LATE TONIGHT

* COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING
  STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2
  TO 4 INCHES OR MORE.

* WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT
  TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
129 
WGUS63 KDMX 152307
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT THU SEP 15 2016

...HEAVY RAINFALL TO CONTINUE ACROSS PORTIONS OF WESTERN AND
NORTHERN IOWA TONIGHT...

.CONVECTIVE COVERAGE LOOKS TO CONTINUE TO SPREAD OVER NORTHERN
IOWA AND COUPLED WITH SLOW PROGRESSION AND VERY HEAVY
RAINFALL...FLASH FLOODING IS LIKELY IN SEVERAL LOCATIONS. AS A
RESULT...AREAS IN WESTERN AND NORTHERN IOWA MAY SEE LOCAL HEAVY
RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE...POSSIBLY RESULTING IN
LOCALIZED FLASH FLOODING.

IAZ025>028-036>039-047-048-160715-
/O.EXA.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
BOONE-STORY-
INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...AMES
607 PM CDT THU SEP 15 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...NORTH 
  CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...BOONE...GRUNDY...HAMILTON...HARDIN 
  AND STORY. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN AND 
  WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. 

* UNTIL 4 AM CDT FRIDAY

* COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY 
  PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES OR MORE. 

* WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT 
  TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ023-024-033>035-044>046-057-160715-
/O.CON.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
AUDUBON-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL...
JEFFERSON...AUDUBON...EXIRA
607 PM CDT THU SEP 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT. IN 
  NORTHWEST IOWA...POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON... 
  CALHOUN...CARROLL...CRAWFORD...GREENE AND SAC. 

* UNTIL 4 AM CDT FRIDAY

* COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY 
  PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES OR MORE. 

* WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT 
  TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KLP
046 
WGUS63 KDMX 160604
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
104 AM CDT FRI SEP 16 2016

...HEAVY RAINFALL TO CONTINUE ACROSS PORTIONS OF SOUTHERN IOWA
TONIGHT...

.THE HEAVIEST RAINFALL HAS NOW SHIFTED INTO SOUTHERN IOWA AND AS
SUCH THE THREAT OF FLASH FLOODING HAS NOW MOVED INTO THE SOUTHERN
PART OF THE STATE. LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR
MORE ARE POSSIBLE...POTENTIALLY RESULTING IN LOCALIZED FLASH
FLOODING.

IAZ023>028-033>039-044>048-160715-
/O.CAN.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...BELMOND...
HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE...
APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL...
JEFFERSON...BOONE...AMES
104 AM CDT FRI SEP 16 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL
IOWA HAS BEEN CANCELLED. THE LINE OF HEAVY RAIN PRODUCING STORMS
HAS NOW SHIFTED INTO SOUTHERN IOWA.

$$

IAZ058-070>075-081>086-092>097-161200-
/O.EXB.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...
LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...
CENTERVILLE...BLOOMFIELD
104 AM CDT FRI SEP 16 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL IOWA... 
  SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... 
  APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... 
  MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN 
  SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... 
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... 
  GUTHRIE. 

* UNTIL 7 AM CDT THIS MORNING

* COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY 
  PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES OR MORE. 

* WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT 
  TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ057-161200-
/O.EXT.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-
INCLUDING THE CITIES OF...AUDUBON...EXIRA
104 AM CDT FRI SEP 16 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WEST CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREA...AUDUBON. 

* UNTIL 7 AM CDT THIS MORNING

* COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY 
  PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES OR MORE. 

* WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT 
  TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS 
  WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FAB
379 
WGUS63 KDMX 160910
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
410 AM CDT FRI SEP 16 2016

.THUNDERSTORMS ARE DIMINISHING IN INTENSITY AS THEY MOVE ACROSS
SOUTHERN IOWA THIS MORNING. WHILE THEY HAVE THE POTENTIAL TO
PRODUCE AT LEAST LOCALLY HEAVY RAINFALL...THE THREAT FOR FLASH
FLOODING HAS DIMINISHED.

IAZ057-058-070>075-081>086-092>097-161015-
/O.CAN.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...ATLANTIC...GREENFIELD...STUART...
ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
410 AM CDT FRI SEP 16 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA...
SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN
CANCELLED. THUNDERSTORMS WILL DIMINISH AS THEY MOVE EAST ACROSS
SOUTHERN IOWA. THE STORMS WILL NOT POSE A FLASH FLOOD THREAT ANY
LONGER AND AS SUCH THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

FAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Sep 15, 3:30 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 15, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Des Moines IA
330 PM CDT Thu Sep 15 2016

.SHORT TERM.../This evening through Friday/
Issued at 330 PM CDT Thu Sep 15 2016

Main concern the rest of today and tonight will be timing, extent,
and strength of convection, including potential for localized flash
flooding.

Unorganized showers/convection creeping into the northwest portions
of the CWA currently, providing periods of moderate to heavy
rainfall. With lift primarily from WAA and upper level support,
extent should remain fairly broad and with slow progression through
at least the early portions of the evening. Expectation is for
convection to become more progressive as coverage increases and
organized outflow/cold pool develops. Prior to, environment is such
that severe weather opportunity will be limited even with MUCAPE
values in excess of 2000 J/kg due to effective shear 30kts or less,
skinny CAPE profiles, moist profiles limiting DCAPE, and
widespread/unfocused convection working over the atmosphere.
However, cannot rule out damaging winds should convection organizes
this evening and remains rooted to the cold pool/outflow.

Bigger concern will likely be heavy rainfall and potentially
subsequent flash flooding concerns. Hi-res guidance struggled early
in the day but have come into fair agreement in depicting west-
central Iowa potentially seeing a prolonged period of moderate-heavy
rainfall as convection pivots with second wave of forcing enter the
region. While Pwats around 1.5-1.75 inches and warm cloud layer
depths around 11-12 kft are not extreme, they will provide efficient
rainfall especially when coupled with expected good low level/850mb
moisture transport through the evening. Would not be surprising to
see local amounts in excess of 2 to 4 inches. Even after passage of
main line, another wave of upper level forcing and vorticity
advection will keep shower activity possible into the morning hours
Friday, though less intense.

.LONG TERM.../Friday night through Thursday/
Issued at 330 PM CDT Thu Sep 15 2016

Showers and a few storms will be continuing primarily in the south
and east at the beginning of the period from the overnight
convection. However, some redevelopment appears possible as
surface boundary will still be located near the I35 corridor
around midday. Therefore, POPS will continue into the afternoon
across the south and east and in the far southeast on Friday night
prior to frontal passage. Drier air will push into the state
Friday night into Saturday with clearing skies as subsidence
increases. The weekend appears quiet weather wise with a dry
airmass remaining in place.

Warm advection increases into Monday with warmer temperatures
prior to a front moving through later in the day. This will bring
a slight chance for storms on Monday afternoon, mainly in the east
but low moisture will limit coverage. With ridging Monday night
into early Tuesday, there will be little precipitation threat with
slightly cooler temperatures. However, stronger warm advection
takes over by later Tuesday and continues into the middle of the
week. There will be an increasing threat of storms by Wednesday
into Thursday as a frontal boundary settles into the state and
deep southerly flow transports moisture back into the Midwest.

&&

.AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/
Issued at 1139 AM CDT Thu Sep 15 2016

Trick period this afternoon and overnight. Models continue to show
a degree of disagreement in coverage and progression of
showers/storms. As a result, have primarily kept with VCTS/VCSH
wording and attempted to capture general periods of peak VCTS
activity. Will likely update with TSRA periods as details become
clear. Drop to MVFR/IFR conditions likely with storm passages as
well, but again, confidence low in accurate timing.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for IAZ023-024-033>035-
044>046-057.

&&

SHORT TERM...Curtis
LONG TERM...Cogil
AVIATION...Curtis
Hazardous weather outlook, Sep 15, 4:31 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT THU SEP 15 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
431 AM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CHANCES WILL INCREASE WEST TO EAST TODAY BEFORE
BECOMING LIKELY AREA WIDE TONIGHT. LOCALLY HEAVY RAINS...AND
POTENTIALLY ISOLATED FLASH FLOODING...ARE POSSIBLE. THE SEVERE
WEATHER CHANCES ARE LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS ARE ALSO IN THE FORECAST
FRIDAY...NORTHEAST LATE MONDAY...AND STATEWIDE TUESDAY NIGHT AND
WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAIN IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SEVERE WEATHER IS UNLIKELY THROUGH THE
PERIOD...BUT HEAVY RAIN AND FLOODING REPORTS MAY BE NECESSARY INTO
TONIGHT.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 5:01 PM CDTSpecial Weather StatementDMXPocahontas14 min
Sep 15, 5:02 PM CDTSpecial Weather StatementDMXPocahontas13 min
Sep 15, 5:17 PM CDTSpecial Weather StatementDMXPocahontas28 min
Sep 15, 5:24 PM CDTSpecial Weather StatementDMXSac21 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningDMXSac17 min
Sep 15, 5:40 PM CDTSpecial Weather StatementDMXCalhoun, Pocahontas, Sac35 min
Sep 15, 6:10 PM CDTFlash Flood WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster, Wright6 hr
Sep 15, 6:16 PM CDTSpecial Weather StatementDMXCalhoun, Cerro Gordo, Franklin, Hamilton, Humboldt, Pocahontas and 4 more44 min

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.